Alert archive / West Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 17, NWS Charleston, WV

July 5, 20156 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 5, 2015, 4:56 PM EDT for 6 counties in West Virginia. It was in force for 4 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2015, 4:56 PM EDT (20:56 UTC)
Expired
Jul 5, 2015, 8:45 PM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:50 PM EDTFLOOD2 Se Gilbert, WVROAD CLOSURE ON ROUTE 52 DUE TO A SMALL SLIDE NEAR JUSTICE
Jul 5, 5:53 PM EDTFLOOD1 Ne Myrtle, WVSMALL SLIDE REPORTED NEAR RIFFE BRANCH AND US 119
Jul 5, 6:45 PM EDTFLOODClear Fork, WVSMALL SLIDE REPORTED ALONG RT 971 IN THE CLEAR FORK AREA
Jul 5, 6:53 PM EDTFLOOD2 Ne Oceana, WVSMALL SLIDE REPORTED ALONG RT 85 KOPPERSTON ROAD
Jul 5, 7:15 PM EDTFLOOD3 W Jeffrey, WV911 CALL CENTER REPORTS MEADOW FORK ROAD WAS IMPASSABLE DUE TO HIGH WATER FROM CREEK NEXT TO ROAD.
Jul 5, 7:45 PM EDTFLOOD3 Sw Jeffrey, WVPHOTO FROM LOCAL MEDIA SHOWING A COMPLETE ROAD WASHOUT ON MISSOURI FORK ROAD NEAR HEWETT
Jul 5, 7:45 PM EDTFLOODChapmanville, WVGARRETTS FORK OUT OF ITS BANKS AND FLOODING PRIVATE DRIVE IN CHAPMANVILLE
Jul 5, 7:45 PM EDTFLASH FLOOD3 Sw Jeffrey, WVPHOTO FROM LOCAL MEDIA SHOWING A COMPLETE ROAD WASHOUT ON MISSOURI FORK ROAD NEAR HEWETT
Jul 5, 7:45 PM EDTFLASH FLOODChapmanville, WVGARRETTS FORK OUT OF ITS BANKS AND FLOODING PRIVATE DRIVE IN CHAPMANVILLE
Jul 5, 8:42 PM EDTFLOOD3 Sw Jeffrey, WVPHOTO FROM LOCAL MEDIA SHOWING A COMPLETE ROAD WASHOUT ON MISSOURI FORK ROAD NEAR HEWETT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 169 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WGUS51 KRLX 052056
FFWRLX
WVC005-043-045-047-059-109-060045-
/O.NEW.KRLX.FF.W.0017.150705T2056Z-150706T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
456 PM EDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MINGO COUNTY IN WEST VIRGINIA...
  NORTHWESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
  WESTERN BOONE COUNTY IN WEST VIRGINIA...
  LOGAN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 451 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY 
  HEAVY RAIN MOVING INTO THE WARNED AREA. DOPPLER RADAR INDICATES UP 
  TO ONE INCH OF RAIN HAS ALREADY FALLEN IN ONE HOUR IN SOME PLACES. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A COUPLE OF 
  HOURS ARE POSSIBLE IN THE WARNED AREA.


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MADISON...LOGAN...OCEANA...CHAPMANVILLE...MAN...DELBARTON...R.D.
  BAILEY LAKE...WHARTON...BALD KNOB...HOLDEN...GILBERT CREEK...CHIEF
  LOGAN STATE...SPURLOCKVILLE...HARTS...RED JACKET...CHATTAROY...
  BUSKIRK...AMHERSTDALE-ROBINETTE...MALLORY AND MOUNT GAY-SHAMROCK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3743 8179 3751 8194 3751 8193 3755 8197
      3753 8201 3756 8208 3755 8213 3759 8213
      3762 8218 3765 8217 3763 8221 3766 8224
      3768 8228 3767 8229 3774 8233 3776 8231
      3778 8232 3785 8241 3823 8196 3780 8154

$$

05
2 follow-up statements
661 
WGUS71 KRLX 052240
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT SUN JUL 5 2015

WVC005-043-045-047-059-109-060045-
/O.CON.KRLX.FF.W.0017.000000T0000Z-150706T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINGO WV-MCDOWELL WV-LINCOLN WV-BOONE WV-LOGAN WV-WYOMING WV-
640 PM EDT SUN JUL 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
MINGO...NORTHWESTERN MCDOWELL...SOUTHEASTERN LINCOLN...WESTERN
BOONE...LOGAN AND NORTHWESTERN WYOMING COUNTIES...

AT 626 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY 
HEAVY RAIN HAVE LIFTED NORTH INTO NORTHERN LOGAN AND SOUTHERN BOONE 
COUNTIES. ONE HALF TO ONE INCH OF RAIN IN 30 MINUTES HAVE BEEN  
REPORTED BEFORE THE STORMS MOVED OUT OF A PARTICULAR AREA. FLASH 
FLOODING IS LIKELY AND THE WARNING WILL CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MADISON...LOGAN...OCEANA...CHAPMANVILLE...MAN...DELBARTON...R.D.
BAILEY LAKE...WHARTON...BALD KNOB...HOLDEN...GILBERT CREEK...CHIEF
LOGAN STATE...SPURLOCKVILLE...HARTS...RED JACKET...CHATTAROY...
BUSKIRK...AMHERSTDALE-ROBINETTE...MALLORY AND MOUNT GAY-SHAMROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3743 8179 3751 8194 3751 8193 3755 8197
      3753 8201 3756 8208 3755 8213 3759 8213
      3762 8218 3765 8217 3763 8221 3766 8224
      3768 8228 3767 8229 3774 8233 3776 8231
      3778 8232 3785 8241 3823 8196 3780 8154

$$

05
637 
WGUS71 KRLX 060051
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
851 PM EDT SUN JUL 5 2015

WVC005-043-045-047-059-109-060056-
/O.EXP.KRLX.FF.W.0017.000000T0000Z-150706T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINGO WV-MCDOWELL WV-LINCOLN WV-BOONE WV-LOGAN WV-WYOMING WV-
851 PM EDT SUN JUL 5 2015

...THE FLASH FLOOD WARNING FOR MINGO...NORTHWESTERN MCDOWELL...
SOUTHEASTERN LINCOLN...WESTERN BOONE...LOGAN AND NORTHWESTERN WYOMING
COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED. ADDITIONAL FLOODING IS NO LONGER EXPECTED 
FROM LINGERING SHOWERS THIS EVENING. THUS...THE WARNING HAS BEEN 
ALLOWED TO EXPIRE. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. A 
FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT FOR POSSIBLE 
REDEVELOPMENT.

LAT...LON 3743 8179 3751 8194 3751 8193 3755 8197
      3753 8201 3756 8208 3755 8213 3759 8213
      3762 8218 3765 8217 3763 8221 3766 8224
      3768 8228 3767 8229 3774 8233 3776 8231
      3778 8232 3785 8241 3823 8196 3780 8154

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:58 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 5, 3:58 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT SUN JUL 5 2015

.SYNOPSIS...
CLOSED MID/UPPER LEVEL LOW OPENS INTO TROUGH TONIGHT OR MONDAY AS
IT PASSES OVER. COLD FRONT APPROACHES FROM MIDWEST LATE
TUESDAY...COULD STALL/WEAKEN IN VICINITY WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
SCT CONVECTION BREAKING OUT OVER SE WV AND SW VA WHERE SOME BREAKS
IN THE CLOUDS IN THE DRY SLOT HAS ALLOWED INSTABILITY TO DEVELOP.
EXPECT THE COVERAGE OF THESE TO ONLY INCREASE AS THE AFTN WEARS
ON. THE CENTER OF THE UPPER LEVEL SYSTEM LOOKS TO TRACK IN THE
VICINITY OF THE OH RIVER THROUGH THE OVERNIGHT AND FIRST HALF OF
MONDAY. OF CONCERN IS POTENTIAL FOR S TO N TRAINING TOWARD THE WV
MTNS...PARALLEL TO THE FLOW. THINK THE HEAVIEST RAINS WILL FALL
OVER THESE LOCATIONS WITH ANOTHER MAX OVER THE MESO CIRCULATION
COMING OUT OF SE KY AND INTO THE LOWLANDS LATE THIS AFTN AND EVE.
WITH THE LOSS OF HEATING...THINK THE COVERAGE OF SHRA/TSRA WILL
DECREASE SIGNIFICANTLY AFTER MIDNIGHT AS MID LEVEL DRY AIR WRAPS
AROUND FROM THE W.

FOR MONDAY...AFOREMENTIONED UPPER LOW WILL OPEN UP INTO A WAVE
INTO E OH IN THE AFTN. AS SUCH EXPECT SHRA/TSRA TO REDEVELOP AND
EXPAND IN COVERAGE ACROSS N ZONES IN THE AFTERNOON. SO HAVE THE
HIGHEST POPS OVER THE N BY LATE IN THE DAY. EXPECT SOME BREAKS IN
THE CLOUDS ACROSS NE KY/S WV/SE OH AFTER ANY FOG AND LOW STRATUS
MIXES OUT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MODELS HAVE THE UPPER LOW LIFTING NORTHWARD AWAY FROM THE AREA
MONDAY NIGHT. THIS SHOULD PROVIDE A BRIEF BREAK IN THE
PRECIPITATION. MESO NAM THEN SHOWS SOME SHOWERS/STORMS MOVING IN
TUESDAY MORNING. OTHER MODELS DO NOT HAVE THIS LINE...BUT TRACING
THE MOISTURE BACK INTO THE MIDWEST SHOWS IT IS CURRENTLY ASSOCIATED
WITH CONVECTION. THIS LENDS SOME CREDENCE TO THE NAM...SO WILL
INTRODUCE SOME POPS TUESDAY MORNING WITH THIS FEATURE.

A COLD FRONT THEN APPROACHES TUESDAY NIGHT AND WEDNESDAY.
MODELS HAVE BEEN TRENDING NORTHWARD WITH THE STALL POSITION OF
THIS BOUNDARY. WITH MOST OF THE UPPER LEVEL ENERGY WELL NORTH OF THE
REGION...THINK THIS TREND WILL CONTINUE. THEREFORE WILL HEDGE A BIT
IN CASE FUTURE RUNS CONTINUE THIS TREND.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
WILL USE A BLEND OF THE MODELS AND ENSEMBLES FOR THURSDAY AND
FRIDAY...AND THEN RELY MORE ON A BLEND OF THE ECMWF AND GEFS
ENSEMBLE MEANS FOR THE WEEKEND. WITH A FRONT WAFFLING AROUND THE
FORECAST AREA...BIG QUESTION IS WHERE WILL IT BE AT ANY PARTICULAR
TIME. FOR NOW...WILL ALLOW THE REMAINS OF THE FRONT TO REMAIN NEAR
THE AREA...PRODUCING CHANCES OF PRECIPITATION.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
UPPER LEVEL LOW SPINNING OVER KY CURRENTLY WILL SLOWLY TRACK NE IN
THE VICINITY OF THE OH RIVER THROUGH MONDAY. AN UPTICK IN
SHRA/TSRA WILL BE THE RULE THROUGH THE EARLY EVENING HRS...WITH
THE GREATEST CONCENTRATION EXPECTED OVER SW VA AND WV MTNS. ANY
SHRA/TSRA WILL CONTAIN DOWNPOURS WITH LOCALIZE IFR CONDITIONS.
OTHERWISE MVFR IN SHRA/TSRA CODED UP.

THE COVERAGE OF SHRA/TSRA WILL WANE AND SHIFT INTO PA BY 06Z. THIS
LEAVES ANOTHER TOUGH AVIATION FCST OVERNIGHT. EXPECT SOME LOW
STRATUS TO DEVELOP WITH PATCHY AREAS OF DENSE FOG WHERE MORE HOLES
IN THE CLOUDS ARE REALIZED. FOR NOW FOLLOWED CLOSE TO GUIDANCE
WITH GENERALLY IFR OR WORSE STRATUS WITH SOME MVFR/IFR VSBY.

THE UPPER LOW WILL OPEN UP INTO A WAVE AND SHIFT INTO NE OH ON
MONDAY. STRATUS AND/OR FOG WILL BE SLOW TO LIFT IN THIS LOW FLOW
MOIST ENVIRONMENT...GENERALLY AFTER 13-14Z. SHRA/TSRA WILL
REDEVELOP IN THE AFTN HEATING...MAINLY N TAF SITES.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS MAY VARY...COULD GET LOWER
FLIGHT CATEGORIES IN HEAVIEST SHOWERS/STORMS. FOG/STRATUS TIMING
AND DENSITY MAY VARY TONIGHT.

AFTER 18Z MONDAY...

BRIEF IFR POSSIBLE IN THUNDERSTORMS TUESDAY THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005-006-013>016-
     018-024>030-033>040-046-047.
OH...NONE.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ102-103-105.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ003-004.

&&

SYNOPSIS...RPY/30
NEAR TERM...30
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...30
Hazardous weather outlook, Jul 5, 2:45 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT SUN JUL 5 2015

KYZ102-103-105-VAZ003-004-WVZ005-006-013>016-018-024>030-033>040-046-
047-061845-
CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
245 PM EDT SUN JUL 5 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE FLASH FLOOD CONCERN INCREASES AGAIN TUESDAY NIGHT INTO
WEDNESDAY...WITH ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-OHZ087-WVZ007-008-017-019-020-031-032-061845-
GREENUP-LAWRENCE OH-MASON-JACKSON WV-WIRT-RITCHIE-DODDRIDGE-HARRISON-
TAYLOR-
245 PM EDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS WILL DEVELOP THIS AFTERNOON AND EVENING.
LOCALLY HEAVIER RAIN IS POSSIBLE. SINCE THE GROUND IS WETTER THAN
NORMAL...THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED FURTHER
NORTH...FOR THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE FLASH FLOOD CONCERN INCREASES AGAIN TUESDAY NIGHT INTO
WEDNESDAY...WITH ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>086-WVZ009>011-061845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD-
PLEASANTS-TYLER-
245 PM EDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS LATE TUESDAY AFTERNOON OR TUESDAY EVENING COULD BE
STRONG TO SEVERE...WITH STRONG WIND GUSTS THE MAIN THREAT.

DOWNPOURS COULD ALSO OCCUR. ADDITIONAL ROUNDS OF SHOWERS AND
STORMS ARE EXPECTED WEDNESDAY. SO THE CONCERNS FOR FLASH
FLOODING INCREASE TUESDAY NIGHT INTO WEDNESDAY INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 3:08 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT SUN JUL 5 2015

WVZ005-013-024>026-034-052100-
BOONE-LOGAN-MINGO-WAYNE-LINCOLN-WYOMING-
308 PM EDT SUN JUL 5 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE...
MINGO...LINCOLN...CENTRAL BOONE...LOGAN AND NORTHWESTERN WYOMING
COUNTIES THROUGH 5 PM.

AT 301 PM EDT...AN AREA OF STRONG SHOWERS AND THUNDERSTORMS WAS
DEVELOPING OVER SOUTHERN MINGO...SOUTHERN LOGAN...AND WESTERN
WYOMING COUNTIES...MOVING NORTH AT AROUND 15 MPH. TORRENTIAL
RAINFALL WILL LIKELY OCCUR WITH SOME OF THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3774 8221 3809 8247 3821 8227 3826 8198
      3829 8191 3777 8150 3759 8168 3754 8201
TIME...MOT...LOC 1901Z 240DEG 48KT 3819 8162

05

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:19 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 12 more24 hr
Jul 5, 3:08 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Mingo112 min
Jul 5, 5:36 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming84 min
Jul 5, 5:57 PM EDTFlash Flood WarningRLXMcDowell, Raleigh, Wyoming3 hr
Jul 5, 7:11 PM EDTFlash Flood WarningRLXBarbour, Randolph, Upshur3 hr

Nearby

Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.